Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Child having fever, cough, cold. Given adol suppository, augmentin, prospan, aerius, panadol syrup. Streptococcus mitis infection, diarrhea. What should I do?

my child age 1yr and 3 months, had fever , cough and cold last 4 days ago with a range of 38.5 to 40.1 ,i gave adol suppository of 125mg, but still the fever is high. So i bring her to the hospital and they take all blood samples and gave me augmentin 457, prospan syprup, aerius syprup and panadol syrup. after 3 days they call and told me that my child is resistant to the anitibiotic augmentin as a finding on blood culture , they said it was streptococcus mitis. so, they change the antibiotic to klacid syprup, but after one day of taking this medicine i saw rashes on her stomach and back of her body so i dedided to stop the antibiotic maybe shes allergy to it and change it to bactrim syrup, and now 2 days ago she also has diarrhea past at least 4 times watery stool. the fever was gone but there is rashes and diarrhea.. and until now shes still weak. can you help me what is the case of my daughter and what will i give her to make her ok ? thank you
Asked On : Sat, 7 Jul 2012
Answers:  1 Views:  2284
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
Allergist and Immunologist 's  Response
Sorry to note that you are having a difficult time.
Rashes and diarrhea in children due to infection is not unusual and very often blamed on 'antibiotic allergy'. It is important that serial stool and blood cultures are done AGAIN to exclude another infection, 2D-ECHO to ensure the heart is ok and ensure absolute lymphocyte count returns to normal once she is better.
I hope she is still under specialist care until all the above has been sorted.
Answered: Sat, 7 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor